Electronic Journal of Probability

Delay equations driven by rough paths

Andreas Neuenkirch, Ivan Nourdin, and Samy Tindel

Full-text: Open access


In this article, we illustrate the flexibility of the algebraic integration formalism introduced in M. Gubinelli, <em>J. Funct. Anal.</em> <strong>216</strong>, 86-140, 2004, <a href="http://www.ams.org/mathscinet-getitem?mr=2005k:60169"> Math. Review 2005k:60169</a>, by establishing an existence and uniqueness result for delay equations driven by rough paths. We then apply our results to the case where the driving path is a fractional Brownian motion with Hurst parameter <em>$H</em>>1/3$.

Article information

Electron. J. Probab., Volume 13 (2008), paper no. 67, 2031-2068.

Accepted: 11 November 2008
First available in Project Euclid: 1 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H05: Stochastic integrals
Secondary: 60H07: Stochastic calculus of variations and the Malliavin calculus 60G15: Gaussian processes

rough paths theory delay equation fractional Brownian motion Malliavin calculus

This work is licensed under aCreative Commons Attribution 3.0 License.


Neuenkirch, Andreas; Nourdin, Ivan; Tindel, Samy. Delay equations driven by rough paths. Electron. J. Probab. 13 (2008), paper no. 67, 2031--2068. doi:10.1214/EJP.v13-575. https://projecteuclid.org/euclid.ejp/1464819140

Export citation


  • E. Alòs, J.A. Léon and D. Nualart. Stochastic Stratonovich calculus for fractional Brownian motion with Hurst parameter lesser than 1/2. Taiwanese J. Math. 5 (2001), 609-632.
  • E. Alòs and D. Nualart. Stochastic integration with respect to the fractional Brownian motion. Stochastics Stochastics Rep. 75 (2002), 129-152.
  • P. Carmona, L. Coutin and G. Montseny. Stochastic integration with respect to fractional Brownian motion. Ann. Inst. Henri Poincaré, Probab. Stat. 39 (2003), 27-68.
  • P. Cheridito and D. Nualart. Stochastic integral of divergence type with respect to fractional Brownian motion with Hurst parameter H in (0,1/2). Ann. Inst. H. Poincaré, Probab. Stat. 41 (2005), 1049-1081.
  • L. Coutin and Z. Qian. Stochastic analysis, rough path analysis and fractional Brownian motions. Probab. Theory Related Fields 122 (2002), 108-140.
  • L. Decreusefond. Stochastic integration with respect to fractional Brownian motion. In: P. Doukhan (ed.) et al. Theory and applications of long-range dependence. Birkhäuser Boston 2003, 203-226.
  • M. Ferrante and C. Rovira. Stochastic delay differential equations driven by fractional Brownian motion with Hurst parameter H>1/2. Bernoulli 12 (2006), 85-100.
  • D. Feyel and A. de La Pradelle. Curvilinear integrals along enriched paths. Electron. J. Probab. 11 (2006), 860-892.
  • M. Gubinelli. Controlling rough paths. J. Funct. Anal. 216 (2004), 86-140.
  • M. Gubinelli and S. Tindel. Rough evolution equations. Ann. Probab., to appear.
  • A. Lejay. An Introduction to Rough Paths. In: Azéma, J. (ed.) et al. Séminaire de probabilités 37, Lecture Notes in Mathematics 1832. Springer Berlin 2003, 1-59.
  • T. Lyons and Z. Qian. System control and rough paths. Clarendon Press Oxford 2002.
  • T. Lyons. Differential equations driven by rough signals. Rev. Mat. Iberoamericana 14 (1998), 215-310.
  • S.-E. A. Mohammed. Stochastic functional differential equations. Research Notes in Mathematics 99, Pitman Advanced Publishing Program Boston-London-Melbourne 1984.
  • S.-E. A. Mohammed. Stochastic differential systems with memory: theory, examples and applications. In: L. Decreusefond (ed.) et al. Stochastic Analysis and Related Topics VI. Birkhäuser Boston 1998, 1-77.
  • A. Neuenkirch, I. Nourdin, A. Rößler and S. Tindel. Trees and asymptotic expansions for fractional stochastic differential equations. Ann. Inst. H. Poincaré, Probab. Stat., to appear.
  • I. Nourdin and T. Simon. Correcting Newton-Cotes integrals by Lévy areas. Bernoulli 13 (2007), 695-711.
  • D. Nualart. Stochastic calculus with respect to the fractional Brownian motion and applications. Contemp. Math. 336 (2003), 3-39.
  • D. Nualart and A. Rǎşcanu. Differential equations driven by fractional Brownian motion. Collect. Math. 53 (2002), 55-81.
  • V. Pérez-Abreu and C. Tudor. Multiple stochastic fractional integrals: A transfer principle for multiple stochastic fractional integrals. Bol. Soc. Mat. Mex., III. 8 (2002), 187-203.
  • F. Russo and P. Vallois. Forward, backward and symmetric stochastic integration. Probab. Theory Related Fields. 97 (1993), 403-421.
  • S. Tindel and I. Torrecilla. Fractional differential systems with H>1/4. In preparation.
  • M. Zähle. Integration with respect to fractal functions and stochastic calculus I. Probab. Theory Related Fields. 111 (1998), 333-374.